MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER
Model Number D97130F5
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect swan ganz catheter was discarded and not available for return.The device history record review is pending.Once the results are available, they will be sent in a supplemental submission.An engineering evaluation has been initiated to assess for any manufacturing related processes which could be correlated to this complaint.
 
Event or Problem Description
It was reported that there was a failure with a swan ganz bipolar pacing catheter.The clinician stated that it would not pace during use.They attempted to replace the monitor and the cable to resolve the issue.But the issue still continued.The procedure being performed was a transcatheter aortic valve replacement.There was no inappropriate patient treatment administered.There was no patient injury.
 
Additional Manufacturer Narrative
The device was discarded and was not returned.Without its return, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires; care should be taken when handling the catheter.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The device history record review was completed and all manufacturing inspections passed with no non-conformances.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ BIPOLAR PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21624862
Report Number2015691-2025-01988
Device Sequence Number20960007
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)260711(11)240711(10)65849686
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberD97130F5
Device Lot Number65849686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight77 KG